Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the symmetric square: applications of a trace formula


Author: Yuval Z. Flicker
Journal: Trans. Amer. Math. Soc. 330 (1992), 125-152
MSC: Primary 11F70; Secondary 11F72, 22E50, 22E55
MathSciNet review: 1041045
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the existence of the symmetric-square lifting of admissible and of automorphic representations from the group $ {\text{SL}}(2)$ to the group $ {\text{PGL}}(3)$. Complete local results are obtained, relating the character of an $ {\text{SL}}(2)$-packet with the twisted character of self-contragredient $ {\text{PGL}}(3)$-modules. Our global results relate packets of cuspidal representations of $ {\text{SL}}(2)$ with a square-integrable component, and self-contragredient automorphic $ {\text{PGL}}(3)$-modules with a component coming from a square-integrable one. The sharp results, which concern $ {\text{SL}}(2)$ rather than $ {\text{GL}}(2)$, are afforded by the usage of the trace formula. The surjectivity and injectivity of the correspondence implies that any self-contragredient automorphic $ {\text{PGL}}(3)$-module as above is a lift, and that the space of cuspidal $ {\text{SL}}(2)$-modules with a square-integrable component admits multiplicity one theorem and rigidity ("strong multiplicity one") theorem for packets (and not for individual representations). The techniques of this paper, based on the usage of regular functions to simplify the trace formula, are pursued in the sequel [VI] to extend our results to all cuspidal $ {\text{SL}}(2)$-modules and self-contragredient $ {\text{PGL}}(3)$-modules


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11F70, 11F72, 22E50, 22E55

Retrieve articles in all journals with MSC: 11F70, 11F72, 22E50, 22E55


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1041045-0
PII: S 0002-9947(1992)1041045-0
Article copyright: © Copyright 1992 American Mathematical Society